MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED
Model Number WA60800C
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by a third party who observed the internal shaft insulation was damaged.The device was replaced for the customer.The defective part is not expected to be returned to olympus.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause for the malfunction is likely improper handling by the user.However, a definitive root cause cannot be established.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
A third party distributor reported to olympus, the bipolar hand instrument (shaft "hiq+", bipolar, 5 x 330 mm, isolated) could not be taken apart after the procedure.There were no usage problems during the procedure.There were no reports of patient harm.

Brand Name
SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED
Common Device Name
SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16797281
Report Number9610773-2023-01124
Device Sequence Number3252157
Product Code GEI
UDI-Device Identifier04042761062398
UDI-Public04042761062398
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA60800C
Device Catalogue NumberWA60800C
Device Lot Number22702-0021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown